Alert archive / South Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 9, 2014, 7:08 PM EDT for Berkeley County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 7:08 PM EDT (23:08 UTC)
- Expired
- Aug 9, 2014, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Berkeley County, SC
The radar
The Wilmington radar (KLTX), 141 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WGUS52 KCHS 092308
FFWCHS
SCC015-100215-
/O.NEW.KCHS.FF.W.0017.140809T2308Z-140810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM SAINT STEPHEN
TO JAMESTOWN...MOVING SOUTHEAST AT 10 MPH.
DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 4 INCHES OF RAIN SINCE
EARLIER THIS EVENING AND AN ADDITIONAL 2 TO 3 INCHES CAN STILL
OCCUR.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAINT STEPHEN...JAMESTOWN...ALVIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3315 7958 3313 7964 3321 7983 3344 7998
3347 7992 3343 7987 3342 7987 3339 7983
3337 7980 3338 7978 3332 7974 3332 7971
3330 7966 3327 7956 3325 7953 3324 7949
3322 7949
$$3 follow-up statements
797
WGUS72 KCHS 100017
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT AUG 9 2014
SCC015-100215-
/O.CON.KCHS.FF.W.0017.000000T0000Z-140810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
817 PM EDT SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHEASTERN BERKELEY COUNTY...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF JAMESTOWN TO 10 MILES SOUTHEAST OF
JAMESTOWN...MOVING SOUTHEAST AT 10 MPH.
FLASH FLOODING IS EXPECTED IN AND AROUND ALVIN...JAMESTOWN AND SAINT
STEPHEN. REGIONAL RADARS ESTIMATED BETWEEN 6 AND 8 INCHES OF RAIN
HAS FALLEN AROUND THE SOUTH SANTEE RIVER IN BERKELEY COUNTY AND
AN ADDITIONAL 1-2 INCHES OF RAIN IS POSSIBLE AROUND JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3315 7958 3315 7964 3322 7980 3344 7998
3347 7992 3343 7987 3342 7987 3339 7983
3337 7980 3338 7978 3332 7974 3332 7971
3330 7966 3327 7956 3325 7953 3324 7949
3322 7949
$$918
WGUS72 KCHS 100126
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 PM EDT SAT AUG 9 2014
SCC015-100215-
/O.CON.KCHS.FF.W.0017.000000T0000Z-140810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
926 PM EDT SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHEASTERN BERKELEY COUNTY...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THIS STORM WAS LOCATED NEAR JAMESTOWN...OR ABOUT 17 MILES NORTHWEST
OF MCCLELLANVILLE...MOVING NORTH AT 10 MPH.
FLASH FLOODING IS EXPECTED IN AND AROUND JAMESTOWN...ALVIN...AND
SAINT STEPHEN WHERE RADARS HAD PREVIOUSLY ESTIMATED BETWEEN 4 AND 6
INCHES OF RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3315 7958 3315 7964 3322 7980 3344 7998
3347 7992 3343 7987 3342 7987 3339 7983
3337 7980 3338 7978 3332 7974 3332 7971
3330 7966 3327 7956 3325 7953 3324 7949
3322 7949
$$244
WGUS72 KCHS 100207
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SAT AUG 9 2014
SCC015-100218-
/O.EXP.KCHS.FF.W.0017.000000T0000Z-140810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
1007 PM EDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR FOR
NORTHEASTERN BERKELEY COUNTY...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3315 7958 3315 7964 3322 7980 3344 7998
3347 7992 3343 7987 3342 7987 3339 7983
3337 7980 3338 7978 3332 7974 3332 7971
3330 7966 3327 7956 3325 7953 3324 7949
3322 7949
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:01 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 4:01 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SAT AUG 9 2014
.SYNOPSIS...
A STATIONARY FRONT WITH UNSETTLED WEATHER WILL REMAIN OVER OR
NEAR THE AREA INTO MONDAY...THEN BECOME ILL-DEFINED DURING THE
MIDDLE OF NEXT WEEK. A COLD FRONT MAY THEN CROSS THE REGION BY
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO
DIMINISH IN INTENSITY AND COVERAGE TOWARD EVENING...ALTHOUGH SOME
CONVECTION COULD LINGER OVERNIGHT...ESPECIALLY OVER SC...GIVEN
THE STATIONARY FRONT WHICH WILL ATTEMPT TO SHIFT BACK SOUTH AND
EAST OVER THE AREA. STILL EXPECT A SLIGHT RISK OF A SEVERE STORM
ALONG WITH LOCALLY HEAVY RAINFALL/FLOODING WITH ANY OF THE
STRONGER STORMS THROUGH EARLY EVENING. WILL NEED TO WATCH THE
HEAVY RAIN TRENDS NEAR THE COAST AS WE HEAD INTO HIGH TIDE AS THIS
COULD PRESENT AN ENHANCED RISK FOR FLOODING. LOWS LIKELY TO RANGE
FROM THE LOWER TO MID 70S INLAND AND CLOSER TO 80 AT THE COAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...A RATHER WEAK AND GENERALLY ZONAL WEST TO NW FLOW ALOFT
WILL SIT ATOP A QUASI-STATIONARY FRONT SITUATED EAST-WEST ACROSS OUR
NORTHERN AND CENTRAL ZONES IN THE MORNING...BEFORE LIFTING A LITTLE
NORTH IN THE AFTERNOON...WITH THE SYNOPTIC CIRCULATIONS MASKED SOME
BY THE SEA BREEZE. EMBEDDED PERTURBATIONS WITHIN THE FLOW ALOFT AND
THE SYNOPTIC FORCING FROM THE PROXIMITY TO THE FRONT AND THE SEA
BREEZE WILL COMBINE WITH ABUNDANT MOISTURE /PWATS GREATER THAN 2
INCHES/ TO RESULT IN ANOTHER DAY WITH PLENTY OF CONVECTION. ISOLATED
TO SCATTERED CONVECTION WILL BE ONGOING IN THE MORNING...BUT THE
BULK OF THE ACTIVITY WILL AWAIT FOR CONVECTIVE TEMPS TO HIT THE MID
AND UPPER 80S TO PRODUCE GOOD COVERAGE OF SHOWERS/T-STORMS IN THE
AFTERNOON. PROBABILITIES WILL PEAK IN THE 60-70 RANGE...EXCEPT 50
PERCENT ALONG THE IMMEDIATE COAST. THE FLOW FROM 925-700 MB IS
PRACTICALLY NON-EXISTENT WHICH SUGGESTS THAT HEAVY RAINS WILL OCCUR
WHERE TRAINING AND/OR BACK-BUILDING STORMS OCCUR. FLASH FLOOD
ADVISORIES AND/OR WARNINGS ARE CERTAINLY POSSIBLE. MODERATE
INSTABILITY AND MESO-SCALE INTERACTIONS COULD TRIGGER A FEW STRONGER
STORMS...WITH A NON-ZERO RISK FOR ISOLATED SEVERE STORMS IN THE
AFTERNOON/EVENING WITH WET MICRO-BURSTS. WITH SOME INSTABILITY
REMAINING...PLENTIFUL MOISTURE AND LINGERING BOUNDARIES...CONVECTION
WILL BE SLOW TO WIND DOWN AT NIGHT. WE/LL KEEP WATCH FOR POSSIBLE
FOG/STRATUS AGAIN LATE AT NIGHT. THE DIURNAL TEMP CURVE SUNDAY WILL
BE DICTATED BY CONVECTION...BUT PRIOR TO RAIN-COOLED AIR WE LOOK FOR
AROUND 90 NORTH TO 93-94 SOUTH OF I-16. LOWER AND MIDDLE 70S WILL
SUFFICE FOR SUNDAY NIGHT.
MONDAY...WE STILL FIND THE STATIONARY FRONT ACROSS OUR SC
ZONES...WHILE A SLIGHTLY MORE PRONOUNCED SHORT WAVE ALOFT LOOKS TO
DEVELOP A WAVE OF LOW PRESSURE ON THE FRONT SOMEWHERE BETWEEN
CHARLESTON AND SAVANNAH. THIS FEATURE WILL PULL INTO THE ATLANTIC
MONDAY NIGHT AS THE FLOW ALOFT STARTS TO AMPLIFY MORE IN ADVANCE OF
A STRONGER SHORT WAVE DROPPING THROUGH THE UPPER MIDWEST. PWATS
REMAIN GREATER THAN 2 INCHES AND THE FLOW IS STILL FAIRLY
WEAK...ALTHOUGH A BIT MORE SO THAN ON SUNDAY. THIS WILL AGAIN LEAD
TO LOCALLY HEAVY RAINFALL. BOUNDARY INTERACTIONS COULD SPUR A FEW
STRONGER OR ONE OR TWO MARGINALLY SEVERE STORMS. POPS WILL AGAIN
PEAK IN THE AFTERNOON IN THE 50-60 PERCENT RANGE. WITH SLIGHTLY LESS
COVERAGE AND A LITTLE MORE WESTERLY FLOW OFF THE APPALACHIANS WE CAN
ANTICIPATE TEMPS IN THE LOWER AND MIDDLE 90S BEFORE CONVECTION
MESHES UP THE DIURNAL CURVE.
TUESDAY...A MORE AMPLIFIED PATTERN ALOFT WILL OCCUR AS A SHORT WAVE
DIGS THROUGH THE OHIO VALLEY. THE FLOW WILL BACK A LITTLE MORE
WEST-SW ALOFT AND THIS ALLOWS FOR THE SURFACE WAVE TO LIFT NORTH/NE
OF THE FORECAST AREA AS THE STATIONARY FRONT TRANSITIONS INTO A MORE
DIFFUSE COLD FRONT...STILL NEARBY. PWATS ARE STILL GREATER THAN 2
INCHES...BUT NOW THERE IS SOME BETTER WIND FIELDS AS EVIDENCED BY
20-30 KT MID LEVEL FLOW AND 30-40 KT UPPER FLOW. THIS AGAIN LEADS TO
ABOVE NORMAL POPS IN THE 40-60 PERCENTILE. THE SEVERE POTENTIAL IS
TEMPERED BY ONLY MARGINAL THERMODYNAMICS...ALTHOUGH THE HIGHER WIND
FIELDS CERTAINLY COULD GENERATE SOME STRONGER OR ISOLATED SEVERE
STORMS. TEMPS SIMILAR TO OR A DEGREE OR SO HIGHER THAN ON MONDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH CENTERED TO THE NORTH AND UPPER LEVEL RIDGING SUPPRESSED
TO THE SOUTH OVER FLORIDA AND THE BAHAMAS. A WAVE OF SURFACE LOW
PRESSURE WILL BE LIFTING NORTH OFF THE NORTH CAROLINA/VIRGINIA
COASTLINE BY TUESDAY NIGHT...WITH A MORE WELL-DEFINED COLD FRONT
PROGRESSING EAST FROM THE OHIO/TENNESSEE VALLEYS IN ITS WAKE.
NOTABLY DRIER AIR WILL ACCOMPANY THE FRONT AS IT SHIFTS TOWARD
THE SOUTHEAST COAST BY THURSDAY AND POSSIBLY STALLS/DISSIPATES TO
THE EAST/SOUTHEAST FRIDAY. HAVE INDICATED HIGHEST RAIN CHANCES OF
THE EXTENDED PERIOD ON WEDNESDAY...BEFORE THE BAND OF DEEP
MOISTURE DISSIPATES OVER THE REGION AHEAD OF THE APPROACHING
FRONTAL SYSTEM. HAVE THEN TRENDED RAIN CHANCES BACK DOWN TOWARD
MORE SEASONAL 20 TO 30 PERCENT FOR THURSDAY THROUGH
SATURDAY...WITH BEST THUNDERSTORM POTENTIAL DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON TIME FRAME. EXPECT LITTLE
VARIATION IN THE HIGH TEMPERATURES EACH DAY...WITH TEMPERATURES
PEAKING IN THE LOWER 90S INLAND EACH AFTERNOON.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS AND TSTMS EXPECTED THIS AFTERNOON WITH A STALLED
FRONT OVER THE AREA...THE SEA BREEZE...WEAK SHORTWAVE ENERGY ALOFT
AND DEEP MOISTURE. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
WITH ANY OF THE STRONGER STORMS WITH SUB-IFR CONDS POSSIBLE. THERE
WILL BE A RISK FOR ADDITIONAL SHOWERS AND MAYBE A STORM OVERNIGHT AS
WELL..ESPECIALLY AT KCHS AS THE FRONT SINKS BACK SOUTHWARD.
ALSO...THERE WILL BE A RISK FOR SOME LOW CLOUDS/FOG LATE TONIGHT BUT
AT THIS POINT WE THINK THE BEST CHANCE WILL REMAIN WEST OF THE
TERMS.
EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED AND MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS...WITH BRIEF PERIODS OF FLIGHT
RESTRICTIONS THROUGH THURSDAY.
&&
.MARINE...
TONIGHT...NO SIGNIFICANT ISSUES EXPECTED WITH A STATIONARY FRONT
LINGERING NEARBY. WINDS MAINLY 10 KT OR LESS THROUGHOUT WITH SEAS
1-3 FT...HIGHEST OFFSHORE.
SUNDAY THROUGH MONDAY...THE QUASI-STATIONARY FRONT WILL PERSIST
OVER OR NEAR THE LOCAL WATERS...GENERATING MOSTLY GENTLE OR
MODERATE BREEZES AND SEAS LESS AT OR BELOW 3 FT THROUGH THE
PERIOD. HOWEVER...SOME STORMS THAT DEVELOP OR MOVE FROM OFF THE
MAINLAND WILL BE STRONG ENOUGH TO PRODUCE WINDS IN EXCESS OF 30 OR
40 KT...HEAVY RAINS AND FREQUENT LIGHTNING. MARINE WEATHER
STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME NECESSARY AT
TIMES. MARINERS SHOULD MAINTAIN A WEATHER WATCH...LISTENING TO
NOAA WEATHER RADIO OR APPROPRIATE VHF CHANNELS.
TUESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE ON
TUESDAY...GIVING WAY TO A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND SOUTH...BUT BELOW
ANY ADVISORY HEADLINES. STRONGER T-STORMS WILL AGAIN PERIODICALLY
OCCUR...ALTHOUGH PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE
WEEK.
&&
.TIDES/COASTAL FLOODING...
EXPECT TIDE LEVELS TO EXCEED ADVISORY LEVELS ALONG THE LOWER SC
COAST WITH A LITTLE LESS CHANCE ALONG THE NORTHERN GA COAST.
HOWEVER...WE KEPT THE ADVISORY IN PLACE FROM 6-10 PM FOR THE
ENTIRE AREA AS HEAVY RAINFALL COULD EXACERBATE THE ISSUE AND LEAD
TO SOME FLOODING.
THE PROXIGEAN SPRING TIDE WILL OCCUR SUNDAY...AND THESE ASTRONOMICAL
INFLUENCES WILL CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY NEXT
WEEK. SINCE ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED
ASTRONOMICAL TIDE VALUES TO RESULT IN AT LEAST SHALLOW COASTAL
FLOODING...THIS WILL LIKELY BOOST TIDE LEVELS ABOVE CRITICAL
THRESHOLDS THROUGH MONDAY OR TUESDAY. THE BEST CHANCE FOR COASTAL
FLOOD ADVISORIES WOULD BE DURING THE EVENING HIGH TIDES INTO EARLY
NEXT WEEK...ESPECIALLY ALONG THE SC COAST. SHOULD HEAVY RAIN OCCUR
AROUND THE TIMES OF THE ELEVATED HIGH TIDES...RUNOFF WILL BE
INHIBITED AND MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL
COMMUNITIES.
&&
.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
SCZ048>052.
MARINE...NONE.
&&
NEAR TERM...RJB
SHORT TERM...33
LONG TERM...
AVIATION...33/RJB
MARINE...33/RJB
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 9, 3:53 PM EDT, 3 hours 15 minutes before
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
In the hours before
Local storm report, Aug 9, 4:34 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 WSW WINDSOR FOREST 31.97N 81.15W
08/09/2014 U0.00 INCH CHATHAM GA SOCIAL MEDIA
PUBLIC REPORTED HEAVY RAIN WITH STANDING WATER ON
ROADWAYS ON THE SOUTH SIDE OF SAVANNAH...INCLUDING
WINDSOR ROAD. NO CLOSURES REPORTED.
&&
EVENT NUMBER CHS1400932
JHPLocal storm report, Aug 9, 5:03 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN SAVANNAH 32.05N 81.08W
08/09/2014 U0.00 INCH CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WATER ON ROADWAYS ACROSS
NUMEROUS ROADS IN THE SAVANNAH AREA. NO ROAD CLOSURES
REPORTED.
&&
EVENT NUMBER CHS1400933
JHPLocal storm report, Aug 9, 5:20 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 1 NNW CHARLESTON 32.79N 79.94W
08/09/2014 U0.00 INCH CHARLESTON SC SOCIAL MEDIA
RECEIVED SEVERAL REPORTS OF WATER ON ROADWAYS ACROSS
DOWNTOWN CHARLESTON WITH WATER UP TO MID HUBCAP IN MANY
CASES.
&&
EVENT NUMBER CHS1400934
JHPLocal storm report, Aug 9, 5:37 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST 2 SSE CHARLES TOWNE LAN 32.78N 79.98W
08/09/2014 E50 MPH CHARLESTON SC PUBLIC
PUBLIC REPORTED AN ESTIMATED WIND GUST POSSIBLY UPWARDS
OF 50 MPH RESULTING IN SEVERAL DOWNED SMALL BRANCHES AND
A BRANCH WITH A DIAMETER OF ONE INCH HITTING A VEHICLE.
SOME YARD LIGHTING WAS ALSO PULLED OUT OF THE GROUND.
&&
EVENT NUMBER CHS1400935
JHPLocal storm report, Aug 9, 5:52 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG WEST ASHLEY 32.80N 80.01W
08/09/2014 CHARLESTON SC SOCIAL MEDIA
PUBLIC REPORTED LARGE TREE BRANCH DOWN IN AVONDALE.
DIAMETER UNKNOWN.
&&
EVENT NUMBER CHS1400936
JHPSpecial weather statement, Aug 9, 7:01 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT SAT AUG 9 2014
SCZ045-092345-
INLAND BERKELEY-
701 PM EDT SAT AUG 9 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 745 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CALESTOWN...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CALESTOWN...ALVIN...BEUFORDTOWN...FAREWELL CORNER...JAMESTOWN...
PALMERVILLE...SIMMONSVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3319 7951 3321 7984 3339 7984 3339 7982
3337 7980 3338 7978 3334 7976 3332 7974
3332 7970 3330 7966 3330 7963 3328 7961
3327 7956 3325 7953 3323 7946 3322 7945
TIME...MOT...LOC 2301Z 278DEG 6KT 3331 7976The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:43 PM EDT | Special Marine Warning | CHS | 62 min | |
| Aug 9, 12:14 AM EDT | Areal Flood Advisory | CHS | Beaufort | 91 min |
| Aug 9, 12:38 AM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 9, 3:28 AM EDT | Coastal Flood Advisory | CHS | 19 hr | |
| Aug 9, 3:32 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 9, 3:48 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Aug 9, 3:56 PM EDT | Special Weather Statement | CHS | Charleston | 49 min |
| Aug 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 88 min |
| Aug 9, 4:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 9, 4:33 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Aug 9, 4:58 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 2 hr |
| Aug 9, 5:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 112 min |
| Aug 9, 6:27 PM EDT | Areal Flood Advisory | CHS | Berkeley | 2 hr |
| Aug 9, 6:48 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 102 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CHS | Berkeley | 44 min |
Nearby
Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.